Key result
Envafolimab linked to the first reported case of autoimmune dilated cardiomyopathy and heart failure.
Why the study?
Immune checkpoint inhibitors are limited by fatal cardiovascular adverse events, but immune-related dilated cardiomyopathy had not been previously reported.
This report highlights the first known case of autoimmune dilated cardiomyopathy induced by subcutaneous envafolimab, emphasizing the need for cardiovascular monitoring during immune checkpoint inhibitor therapy.
Warrants CV monitoring in envafolimab-treated patients; extends spectrum of ICI-related autoimmune dilated cardiomyopathy.
Immune checkpoint inhibitors (ICIs) have revolutionized treatment strategies for cancer; however, some fatal cardiovascular immune-related adverse events, such as myocarditis, limit their clinical application. Here, we report a case of ICI-associated autoimmune dilated cardiomyopathy, which has not been previously reported in the literature. A 63-year-old man with hepatic malignancy treated with envafolimab developed heart failure because of envafolimab-induced autoimmune dilated cardiomyopathy. Endomyocardial biopsy revealed a very small amount of lymphocyte infiltration, which was consistent with the manifestations of dilated cardiomyopathy. After the initiation of heart failure therapy according to the 2021 European Society of Cardiology Guidelines for the diagnosis and treatment of acute and chronic heart failure, he was recovering well and discharged. To our knowledge, this is the first case of dilated cardiomyopathy in a patient treated with envafolimab by subcutaneous injection.
No takes yet. Share an insight, caveat, or question.
Shen et al. (2026) studied this question. Envafolimab treatment in a 63-year-old man with cancer led to autoimmune dilated cardiomyopathy and subsequent heart failure, marking the first reported case of this condition.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: